Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 107, NWS Raleigh, NC

June 17, 2017Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 17, 2017, 8:05 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2017, 8:05 PM EDT (00:05 UTC)
Expired
Jun 17, 2017, 9:00 PM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WUUS52 KRAH 180005
SVRRAH
NCC081-151-180100-
/O.NEW.KRAH.SV.W.0107.170618T0005Z-170618T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
805 PM EDT SAT JUN 17 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northwestern Randolph County in central North Carolina...
  Southwestern Guilford County in central North Carolina...

* Until 900 PM EDT

* At 805 PM EDT, a severe thunderstorm was located 7 miles east of
  Thomasville, or 9 miles west of Randleman, moving north at 10 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Greensboro, High Point, Randleman, Archdale, Trinity, Pleasant
  Garden, Jamestown, Randleman Regional Reservior Marina, Oak Hollow
  Marina and Forest Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3611 8004 3611 7984 3602 7971 3578 7984
      3575 7995 3578 8006
TIME...MOT...LOC 0005Z 193DEG 9KT 3585 7996 

HAIL...<.75IN
WIND...60MPH
 
$$

26
6 follow-up statements
942 
WWUS52 KRAH 180026
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
826 PM EDT SAT JUN 17 2017

NCC081-151-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Randolph NC-Guilford NC-
826 PM EDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES...

At 826 PM EDT, a severe thunderstorm was located near High Point,
moving north at 10 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, High Point, Randleman, Thomasville, Archdale, Trinity,
Pleasant Garden, Jamestown, Randleman Regional Reservior Marina and
Oak Hollow Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is also occurring with this storm, and may lead 
to minor flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3611 8004 3611 7984 3602 7971 3579 7983
      3579 7993 3584 8006
TIME...MOT...LOC 0026Z 197DEG 9KT 3592 7993 

HAIL...<.75IN
WIND...60MPH
 
$$

26
139 
WWUS52 KRAH 180034
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
834 PM EDT SAT JUN 17 2017

NCC081-151-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Randolph NC-Guilford NC-
834 PM EDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTH CENTRAL RANDOLPH AND SOUTHWESTERN GUILFORD COUNTIES...

At 833 PM EDT, a severe thunderstorm was located near High Point,
moving north at 10 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, High Point, Archdale, Pleasant Garden, Jamestown, Oak
Hollow Marina and Forest Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Frequent cloud to ground lightning is also occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3611 8004 3611 7984 3602 7971 3587 7979
      3585 7988 3593 8005
TIME...MOT...LOC 0033Z 197DEG 9KT 3592 7993 

HAIL...<.75IN
WIND...60MPH
 
$$

26
814 
WWUS52 KRAH 180036
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
836 PM EDT SAT JUN 17 2017

NCC151-180046-
/O.CAN.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Randolph NC-
836 PM EDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RANDOLPH COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3611 7984 3602 7971 3591 7977 3592 7992
      3597 7996 3611 8002
TIME...MOT...LOC 0036Z 197DEG 9KT 3596 7992 

$$

NCC081-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
836 PM EDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN GUILFORD COUNTY...

At 836 PM EDT, a severe thunderstorm was located near High Point,
moving north at 10 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, High Point, Pleasant Garden, Jamestown and Forest Oaks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3611 7984 3602 7971 3591 7977 3592 7992
      3597 7996 3611 8002
TIME...MOT...LOC 0036Z 197DEG 9KT 3596 7992 

HAIL...<.75IN
WIND...60MPH
 
$$

26
303 
WWUS52 KRAH 180043
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
843 PM EDT SAT JUN 17 2017

NCC081-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
843 PM EDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN GUILFORD COUNTY...

At 843 PM EDT, a severe thunderstorm was located near High Point,
moving north at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, Pleasant Garden and Forest Oaks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3611 7984 3602 7971 3591 7977 3591 7981
      3596 7990 3611 7996
TIME...MOT...LOC 0043Z 199DEG 13KT 3600 7989 

HAIL...<.75IN
WIND...60MPH
 
$$

26
834 
WWUS52 KRAH 180048
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
848 PM EDT SAT JUN 17 2017

NCC081-180100-
/O.CON.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
848 PM EDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTH CENTRAL GUILFORD COUNTY...

At 848 PM EDT, a severe thunderstorm was located near Greensboro,
moving north at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, Pleasant Garden and Forest Oaks. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3611 7984 3602 7971 3595 7975 3598 7987
      3611 7993
TIME...MOT...LOC 0048Z 198DEG 13KT 3604 7987 

HAIL...<.75IN
WIND...60MPH
 
$$

26
085 
WWUS52 KRAH 180053
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
853 PM EDT SAT JUN 17 2017

NCC081-180102-
/O.EXP.KRAH.SV.W.0107.000000T0000Z-170618T0100Z/
Guilford NC-
853 PM EDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GUILFORD COUNTY
WILL EXPIRE AT 900 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty 
winds up to 45 mph will remain possible around Greensboro through 
around 9 pm. 

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3611 7984 3602 7971 3595 7975 3598 7987
      3611 7993
TIME...MOT...LOC 0052Z 193DEG 9KT 3604 7987 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 2:00 PM EDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
200 PM EDT Sat Jun 17 2017

.SYNOPSIS...
A weak surface trough will extend through North Carolina through the
weekend, as a moist and unsettled air mass remains in place. A cold
front will approach from the northwest late Monday, and move into
the area Tuesday morning.

&&

.NEAR TERM /Today through tonight/...
As of 135 PM Saturday...

Widely scattered convection across the central portion of the CWA
from south to north has been ongoing for several hours. At this
point none of this activity has been particularly impactful aside
from heavy rain and increasing lightning strikes. A similar
environment to yesterday shows ML CAPE values of 1500-2000 J/Kg in
the southeast with little to no shear across the area. We once again
had a differential heating boundary set up across the area which is
now over the Triad as earlier stratus has begun to scatter out.
Observations show a surface trough through the center of the CWA
coincident with the already formed convection. This will be the
focus this afternoon with some potential sea breeze moving in from
the east later in the day. CAMs show this widely scattered activity
continuing throughout the afternoon and perhaps pushing the focus
westward with time as those areas continue to heat up later. Water
vapor imagery does show a disturbance over SC moving northward with
time which is brining some upper level dry air with it, but on the
eastern side of that boundary we do see convection going up in the
eastern part of the state. The northward advance of this boundary
could become a player in the eastern portion of the area later this
evening. While SPC maintains a forecast of general thunder, an
isolated severe storm with a damaging wind gust cannot be ruled out
this afternoon or evening. Highs in the low to mid 80s across the
area with some upper 80s in the far southeastern counties.

Tonight expect convection to wind down more quickly than previous
nights with little expected during the early morning hours on
Sunday. Some low stratus will once again be possible towards
daybreak. Lows in the lower 70s.

&&

.SHORT TERM /Sunday through Sunday night/...
As of 135 PM Saturday...

With drier air expected to move in aloft and lower PW values across
the area, Sunday should see less convective coverage than previous
afternoons. That being said the environment will still be unstable
enough to support scattered showers and thunderstorms across the CWA
especially later in the day as the seabreeze front moves in from the
southeast. Back to the northwest a frontal system will move closer
to the area but its influence should stay far enough west to not
have any impact on our CWA. SPC maintains an outlook of general
thunder through Day 2 and little severe weather is expected outside
of an isolated downburst. Temperatures are expected to be warmer
with better insolation across the area and should top out in the
upper 80s to lower 90s. Lows once again in the lower 70s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Saturday...

A trough will move across the Mid-Atlantic and Northeast regions
Monday through Wednesday. Southerly flow ahead of the trough axis
will draw abundant tropical moisture northward across the eastern
half of North Carolina, which should help set the stage for
scattered showers and tstms Monday afternoon into early Monday
night. A cold front associated with the trough will make its way
into the mountains Monday night and into central North Carolina on
Tuesday before moving east of the area by late Wednesday. Best
chance for severe thunderstorms on Monday will be in the Triad
region mainly north and west of Greensboro closer to the cold front
with widespread convection possible Tuesday in central North
Carolina.

Big uncertainty in Thursday through Saturday forecast as there is a
possibility of a tropical system developing in the Gulf of Mexico.
As of now, it looks like Thursday will be fair with little if any
chance for rain with a return to afternoon and evening convection
Friday and Saturday.  However, it's a low confidence forecast as
there are large differences in model solutions for the latter part
of the week.

&&

.AVIATION /18Z Saturday through Thursday/...
As of 100 PM Saturday...

24 Hour TAF period: Scattered showers and storms expected this
afternoon across the forecast area with the largest concentration in
the eastern half of the forecast area. Some MVFR ceilings remain in
the area from this morning but these should gradually return to VFR
outside of thunderstorms. Winds remain at 5kts out of the south and
this is expected to continue through the TAF period although near
the end of the TAF period some wind gusts of up to 20 kts are
possible Sunday afternoon. Any severe thunderstorm activity will be
isolated today and impacts will be confined to heavy rain and an
occasional damaging wind burst.

Long term: More diurnal showers and storms on Sunday with a stronger
cold front moving in for Monday which should see a high
concentration of showers and storms across the area. Morning
fog/stratus will also be possible each morning in the wake of
diurnal convection.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...Ellis
SHORT TERM...Ellis
LONG TERM...Franklin
AVIATION...Ellis
Hazardous weather outlook, Jun 17, 3:38 PM EDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
338 PM EDT Sat Jun 17 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-181945-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
338 PM EDT Sat Jun 17 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered to numerous storms are expected this afternoon and
evening. A few of these storms could become strong, with wind gusts
over 40 mph possible. In addition, the slow movement of storms may
result in localized high rainfall totals and a risk of minor
flooding, especially in urban and poor drainage areas and near creeks
and ditches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated strong to severe storms are possible Monday and Tuesday,
with large hail and damaging wind gusts as the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 17, 6:16 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     2 SW BEREA              36.30N 78.76W
06/16/2017                   GRANVILLE          NC   911 CALL CENTER

            TREE DOWN ON RANGE RD. TIME ESTIMATED BY
            RADAR.

0836 PM     TSTM WND DMG     2 E FRANKLINTON         36.10N 78.43W
06/16/2017                   FRANKLIN           NC   TRAINED SPOTTER

            TREE DOWN ACROSS WEST BOUND LANE OF HIGHWAY
            56.

0832 PM     FLASH FLOOD      3 SSE RDU INTERNATIONAL 35.83N 78.76W
06/16/2017                   WAKE               NC   PUBLIC

            RIGHT LANE OF 1-40 SHUT DOWN DUE TO WATER
            OVER THE ROAD NEAR N HARRISON AVE. SOCIAL
            MEDIA REPORT.

0826 PM     TSTM WND DMG     YOUNGSVILLE             36.02N 78.47W
06/16/2017                   FRANKLIN           NC   911 CALL CENTER

            TREES DOWN IN YOUNGSVILLE, INCLUDING ON
            HIGHWAY 96.

0818 PM     TSTM WND DMG     3 E BAHAMA              36.17N 78.83W
06/16/2017                   DURHAM             NC   FIRE DEPT/RESCUE

            TREES AND LARGE BRANCHES DOWN, AND MINOR
            DAMAGE TO AN OUTBUILDING/BARN.

0803 PM     HEAVY RAIN       4 SSW RALEIGH           35.77N 78.70W
06/16/2017  M1.09 INCH       WAKE               NC   COCORAHS

            OBSERVER MEASURED 1.09 INCHES OF RAIN IN 30
            MIN. THE DURATION OF THE HEAVY RAIN EVENT
            WAS 30 MINUTES.

0757 PM     TSTM WND DMG     3 SSE RALEIGH           35.78N 78.64W
06/16/2017                   WAKE               NC   BROADCAST MEDIA

            TREES DOWN, SOME ON CARS, AT NASH SQUARE IN
            DOWNTOWN RALEIGH.

0720 PM     TSTM WND DMG     FUQUAY-VARINA           35.59N 78.80W
06/16/2017                   WAKE               NC   BROADCAST MEDIA

            TREES AND POWER LINES DOWN NEAR FUQUAY
            VARINA. TIME ESTIMATED BY RADAR.

0713 PM     TSTM WND DMG     1 NW CHAPEL HILL        35.94N 79.06W
06/16/2017                   ORANGE             NC   TRAINED SPOTTER

            TREES DOWN AT MARTIN LUTHER KING JR BLVD AND
            N ESTES DR. TIME ESTIMATED BY RADAR.

&&
Special weather statement, Jun 17, 6:19 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
619 PM EDT SAT JUN 17 2017

NCZ038-172315-
Davidson NC-
619 PM EDT SAT JUN 17 2017

...a strong thunderstorm will affect portions of northern Davidson
County Until 715 PM EDT...

At 618 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linwood, or near Lexington, moving northeast at 20 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Lexington, Thomasville, Linwood, High Rock Lake, Arcadia, High Rock
Boat Dock Marina, Welcome, Nc Wildlife Access Boat Launch and High
Rock Lake Marina & Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

LAT...LON 3584 8040 3585 8038 3587 8039 3589 8038
      3589 8037 3591 8037 3599 8034 3600 8022
      3603 8020 3595 8005 3564 8025 3566 8031
      3567 8031 3568 8033 3571 8032 3572 8033
      3572 8038 3573 8044
TIME...MOT...LOC 2218Z 202DEG 16KT 3575 8032

26
Special weather statement, Jun 17, 6:51 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
651 PM EDT SAT JUN 17 2017

NCZ083-084-172345-
Richmond NC-Anson NC-
651 PM EDT SAT JUN 17 2017

...a strong thunderstorm will affect portions of western Richmond and
southeastern Anson Counties Until 745 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterfield, or 11 miles south of Wadesboro, moving northeast at 25
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Wadesboro, Ellerbe, Lilesville, Morven, Norman, McFarlan, Diggs,
Blewett Falls Lake and Covington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

&&

LAT...LON 3481 8015 3485 8018 3515 7999 3516 7990
      3518 7985 3518 7980 3517 7976 3518 7969
      3480 7989
TIME...MOT...LOC 2251Z 221DEG 20KT 3480 8012

26
Special weather statement, Jun 17, 7:05 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
705 PM EDT SAT JUN 17 2017

NCZ039-074-172345-
Randolph NC-Montgomery NC-
705 PM EDT SAT JUN 17 2017

...A strong thunderstorm will affect portions of southern Randolph
and north central Montgomery Counties Until 745 PM EDT...

At 704 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving north at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Asheboro, Troy, North Carolina Zoo, Seagrove, Star, Steeds and Ulah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts of this
magnitude are capable of producing tree damage, including isolated
instances of knocking down small or weakened trees. Unsecured, light
outdoor objects may also blow around, or away.

Locally heavy rain may also result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.

&&

LAT...LON 3570 7996 3572 7978 3563 7964 3552 7972
      3551 7977 3546 7976 3535 7981 3533 7987
      3540 8002
TIME...MOT...LOC 2304Z 197DEG 21KT 3545 7989

26
Special weather statement, Jun 17, 7:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT SAT JUN 17 2017

NCZ022-039-180030-
Guilford NC-Randolph NC-
745 PM EDT SAT JUN 17 2017

...A strong thunderstorm will affect portions of southwestern
Guilford and western Randolph Counties Until 830 PM EDT...

At 743 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Asheboro, moving northeast at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
High Point, Asheboro, Randleman, Archdale, Trinity, Climax, Ulah,
Randleman Regional Reservior Marina and Martha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3572 8006 3593 8004 3594 7967 3568 7972
      3554 8006
TIME...MOT...LOC 2343Z 236DEG 21KT 3571 7998

KDS
Special weather statement, Jun 17, 7:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT SAT JUN 17 2017

NCZ040-180030-
Chatham NC-
745 PM EDT SAT JUN 17 2017

...a strong thunderstorm will affect portions of central Chatham
County Until 830 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving north at 20 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Pittsboro, Goldston, Fearrington, Bynum and Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

Locally heavy rain may also result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.

&&

LAT...LON 3580 7904 3562 7911 3563 7912 3562 7914
      3557 7920 3556 7920 3556 7922 3557 7922
      3557 7924 3555 7925 3561 7937 3584 7932
      3584 7924 3585 7924 3586 7925 3586 7912
TIME...MOT...LOC 2344Z 197DEG 16KT 3566 7924

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:56 PM EDTSpecial Weather StatementRAHGuilford49 min
Jun 18, 2:49 PM EDTSpecial Weather StatementRAHChatham56 min
Jun 18, 3:25 PM EDTSpecial Weather StatementRAHLee50 min
Jun 18, 3:36 PM EDTSpecial Weather StatementRAHChatham54 min
Jun 18, 4:08 PM EDTSpecial Weather StatementRAHHarnett67 min
Jun 18, 4:30 PM EDTSpecial Weather StatementRAHWake45 min
Jun 18, 4:34 PM EDTSpecial Weather StatementRAHWake41 min
Jun 18, 5:26 PM EDTSpecial Weather StatementRAHGranville49 min
Jun 18, 5:32 PM EDTSpecial Weather StatementRAHWake43 min
Jun 18, 6:11 PM EDTSpecial Weather StatementRAHVance, Warren64 min
Jun 18, 7:29 PM EDTSpecial Weather StatementRAHEdgecombe46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.